Vermont, 2007

Hail and Damaging Wind in Vermont, August 3, 2007

August 3, 2007 · NWS ALY · 4 events in 2 counties and zones

A cold front approaching from the west, along with a hot, moist and unstable air mass in place, led to the development of numerous showers and strong thunderstorms across eastern New York and western New England during the mid to late afternoon hours on Friday August 3rd, into the evening hours. Some thunderstorms became severe during this time period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front approaching from the west, along with a hot, moist and unstable air mass in place, led to the development of numerous showers and strong thunderstorms across eastern New York and western New England during the mid to late afternoon hours on Friday August 3rd, into the evening hours. Some thunderstorms became severe during this time period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 3, 2:43 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Aug 3, 2:43 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY DRIFT SOUTH AND EAST ACROSS EASTERN NEW
YORK AND WESTERN NEW ENGLAND THIS EVENING INTO THE OVERNIGHT HOURS.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE COLD FRONT INTO THIS EVENING...WITH A VERY
WARM...HUMID...AND UNSTABLE AIR MASS IN PLACE. HIGH PRESSURE WILL
BUILD IN FROM THE GREAT LAKES REGION SATURDAY INTO SUNDAY...BRINGING
DRY CONDITIONS...AS WELL AS SLIGHTLY COOLER TEMPERATURES AND LOWER
HUMIDITY LEVELS...ESPECIALLY ON SUNDAY. IT WILL THEN TURN RATHER
UNSETTLED FOR THE EARLY TO THE MIDDLE PART OF NEXT WEEK...AS A
SERIES OF DISTURBANCES ARE EXPECTED TO PASS THROUGH THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED STRONG TO SEVERE T-STORMS HAVE DEVELOPED OVER THE LAST FEW
HOURS ACROSS THE AREA AHEAD OF A PRE-FRONTAL TROF IN WEST CENTRAL
NY AND COLD FRONT LAGGING BACK ACROSS SE ONTARIO. SO FAR A LOT OF
HAIL REPORTS IN CENTRAL NY WITH PULSE STORMS...ALTHOUGH STORMS ARE
EXPECTED TO ORGANIZE INTO CLUSTERS/LINES WITH EFFECTIVE BULK SHEAR
OF 25-30 KTS. SO DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE AS THESE
STORMS MOVE FARTHER EAST INTO EASTERN NY AND PORTIONS OF WESTERN NEW
ENG. BROKEN LINE OF CONVECTION STRETCHING FROM NORTHERN MAINE ALL
THE DOWN THROUGH CENTRAL NY AND WESTERN PA JUST AHEAD OF THE
PRE-FRONTAL TROF. NOT MUCH ACTIVITY ONGOING ALONG THE MAIN COLD
FRONT...SO ONCE THIS MAIN LINE PASSES THROUGH ONLY ISOLATED ACTIVITY
WILL OCCUR LATER THIS EVENING. BETWEEN MIDNIGHT AND 2 AM...PRETTY
MUCH ALL THE CONVECTION SHOULD BE OUT OF THE AREA...WITH THE SEVERE
THREAT DIMINISHING BY AROUND 10 PM WITH LOSS OF DAY TIME HEATING.
SOME PATCHY FOG WILL BE POSSIBLE LATE TONIGHT...ESPECIALLY IN AREAS
THAT RECEIVE RAINFALL THIS EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE COLD FRONT IS FORECAST TO STALL AND WASH OUT TO OUR SOUTH ACROSS
THE MID ATLANTIC REGION. MEANWHILE...SURFACE HIGH PRESSURE OVER THE
CENTRAL GREAT LAKES WILL START TO MIGRATE EASTWARD AND INFLUENCE OUR
WEATHER. A NW FLOW WILL DEVELOP DURING THE DAY...AND WILL USHER IN
SLIGHTLY COOLER AND DRIER AIR. TEMPS WILL STILL BE QUITE WARM...WITH
MID TO UPPER 80S IN THE CAPITAL REGION AND EVEN SOME LOWER 90S IN
THE MID HUDSON VALLEY. HOWEVER...HUMIDITY LEVELS WILL BE LOWER WITH
DEWPOINTS DROPPING INTO THE UPPER 50S DURING THE AFTERNOON. SO IT
WILL FEEL MORE COMFORTABLE THAN THE LAST FEW DAYS. THE SURFACE HIGH
WILL DRIFT OVERHEAD SAT NIGHT...PROVIDING CLEAR SKIES...LIGHT WINDS
AND DECENT RADIATIONAL COOLING CONDITIONS. TEMPS WILL ACTUALLY BE
BELOW AVG IN MANY SPOTS FOR MIN TEMPS SUN MORNING.

THE HIGH WILL SLOWLY MIGRATE TOWARDS THE NEW ENGLAND AND MID
ATLANTIC COAST DURING THE DAY SUNDAY...SO DRY CONDITIONS AND
SEASONABLE TEMPS ARE IN STORE. BY SUNDAY NIGHT...A WARM FRONT AND
UPPER LEVEL SHORT WAVE TROF WILL BE MOVING EASTWARD THROUGH THE
CENTRAL GREAT LAKES AND OHIO VALLEY. THIS SYSTEM WILL BRING THE NEXT
CHANCE OF SHOWERS/T-STORMS. NAM IS FASTER WITH TIMING...BUT SEEMS TO
BE THE OUTLIER...SO WILL TREND TOWARDS THE SLOWER GFS AND HOLD OFF
POPS UNTIL AFTER MIDNIGHT. WILL CONTINUE CHANCE POPS THROUGH THE DAY
MONDAY...AS THE SYSTEM SLOWLY MOVES THROUGH. TEMPS COULD BE HELD
DOWN A BIT MORE THAN WHAT IS CURRENTLY BEING FORECAST DEPENDING ON
HOW THICK THE CLOUD COVER IS. THE AMOUNT OF CLOUDINESS WILL ALSO
PLAY A ROLE IN COVERAGE OF THUNDER.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SOME DIFFERENCES IN FORECAST MODEL SOLUTIONS...MAINLY DUE TO TIMING
OF FEATURES. WEAK HIGH PRESSURE WILL GRADUALLY BUILD IN MON NIGHT
INTO EARLY TUE...WITH ECMWF BRINGING DRIER AIR IN FASTER THAN
GFS...WHICH LINGERS SOME SHOWERS THROUGH MON NIGHT AS THE SURFACE
COOL FRONT MEANDERING THROUGH WITH THE HIGH LAGGING BACK ACROSS
ONTARIO. LOOKS LIKE DRY CONDITIONS FOR TUE WITH THE HIGH OVERHEAD.
GFS/ECMWF STILL OUT OF SINK WITH TIMING FOR THE NEXT LOW PRESSURE
SYSTEM RACING EASTWARD FROM THE GREAT LAKES...WITH THE ECMWF
BRINGING THE SURFACE LOW CENTER TO THE EASTERN GREAT LAKES BY 00Z
WED...WITH A WARM FRONT EXTENDING INTO UPSTATE NY AND ASSOC
SHOWERS/T-STORMS. GFS DEPICTS THIS SYSTEM AS WELL...BUT IS OUT OF
PHASE BY ABOUT 18 HOURS...WHICH WOULD RESULT IN A DRIER TUE
NIGHT...BUT A WETTER WED. SO THERE IS LOW CONFIDENCE IN THE TUE TO
WED PORTION OF THE FORECAST BASED ON TIMING ISSUES. IT DOES APPEAR
THERE IS A SOMEWHAT HIGH PROBABILITY OF UNSETTLED CONDITIONS AT SOME
POINT DURING THAT TIME WINDOW. THERE IS A CONSENSUS THAT THU AND FRI
WILL BE DRY WITH SPRAWLING HIGH PRESSURE MOVING IN FROM THE GREAT
LAKES. TEMPS WILL CONTINUE TO BE ABOVE AVERAGE THROUGH THE
PERIOD...BUT WITH COOLER READINGS ON DAYS WHEN SHOWERS/T-STORMS WILL
BE PREVALENT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH #560 IN EFFECT UNTIL 10 PM FOR KGFL AND
KALB. CONVECTION POPPING UP ACROSS FORECAST AREA. MAIN THREAT TO
TAFS SITES WILL BE MID AFTERNOON INTO EARLY EVENING AS PRE-FRONTAL
TROUGH MOVES INTO AREA INTO VERY UNSTABLE AND MOIST AIRMASS. OVERALL
VFR CONDITIONS EXPECTED WITH MVFR TO EVEN IFR EXPECTED WITH
INDIVIDUAL STORMS. DIFFICULT TO TIME STORMS AT SPECIFIC LOCALES SO
HAVE USE VCSH AND CB IN TAFS TO HANDLE. MAJORITY OF CONVECTION WILL
BE WITH PRE-FRONTAL TROUGH WITH CONTINUED BUT LESSER THREAT WITH
ACTUAL FRONTAL BOUNDARY TONIGHT. WINDS FLOW WILL BE LIGHT TONIGHT.
WITH GROUND WET FROM RAINFALL AND DEW POINTS STILL RATHER HIGH IN
THE MID TO UPPER 60S OVERNIGHT EXPECT FOG TO FORM ESPECIALLY AT
FAVORABLE KGFL WHERE IFR CONDITIONS MAY OCCUR. HIGH PRESSURE BUILDS
IN FOR THE WEEKEND WITH DRIER AIR FILTERING IN ON NORTHWESTERLY
FLOW.

OUTLOOK...
SUN...VFR CONDITIONS WITH NO SIGNIFICANT WEATHER EXPECTED AT THIS
TIME.

SUN NIGHT THRU WED...VFR...MVFR POSSIBLE...WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING AS COLD FRONT
APPROACHES AND MOVES THROUGH. HIGH PRESSURE WILL BUILD IN OVER
WEEKEND WITH LESS HUMID CONDITIONS. RELATIVE HUMIDITIES WILL RECOVER
TO NEAR 100 PERCENT RANGE TONIGHT WITH RELATIVE HUMIDITIES WILL 35
TO 45 PERCENT SATURDAY AFTERNOON...WITH THE LOWEST VALUES EXPECTED
ACROSS THE LOWER AND MID HUDSON VALLEY. SOUTH TO SOUTHWEST WINDS OF
5 TO 15 MPH WILL BECOME LIGHT TONIGHT. ON SATURDAY A WEST TO
NORTHWEST FLOW WILL DEVELOP AT 5 TO 15 MPH.

&&

.HYDROLOGY...
SCATTERED CONVECTION INTO THIS EVENING AS PRE-FRONTAL TROUGH AND
COLD FRONT MOVE INTO VERY UNSTABLE MOIST AIRMASS ACROSS REGION. THE
MAIN STEM RIVERS ARE AT NORMAL TO BELOW NORMAL LEVELS FOR EARLY
AUGUST...SO THE STORMS SHOULD HAVE LITTLE IF ANY IMPACT ON THEM.
HOWEVER...INDIVIDUAL STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS WHICH MAY LEAD TO SOME MINOR NUISANCE FLOODING. THE COLD
FRONTAL BOUNDARY WILL STALL WELL TO OUR SOUTH ACROSS THE MID
ATLANTIC REGION. A DRIER AND COOLER AIRMASS WILL FILTER INTO OUR
AREA OVER THE WEEKEND WITH HIGH PRESSURE BUILDING IN. HOWEVER
WARM...HUMID AND UNSETTLED WEATHER WILL RETURN EARLY NEXT WEEK AS
THE STALLED BOUNDARY MOVES NORTHWARD AS A WARM FRONT MONDAY THEN
BOUNDARY OSCILLATES OVER REGION AS WAVES OF LOW PRESSURE MOVES
THROUGH REGION.

&&

.CLIMATE...
TODAY WAS THE 7TH TIME THIS YEAR THE HIGH TEMPERATURE REACHED 90+
DEGREES AT THE ALBANY INTERNATIONAL AIRPORT. AS OF 300 PM...92
DEGREES. YESTERDAY...THE HIGH WAS 92 DEGREES.

NONE IN APRIL OR MAY.

3 DAYS IN JUNE...
94 ON THE 26TH AND 27TH
90 ON THE 8TH

2 DAYS IN JULY...
90 ON THE 9TH
93 ON THE 10TH

AVERAGE NUMBER OF 90+ DEGREES DAYS FOR ALBANY IS 10 PER YEAR.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...IAA
Hazardous weather outlook, Aug 3, 2:59 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT FRI AUG 3 2007

NYZ032-033-038>043-047>054-058>061-063-064-082>084-VTZ013>015-041100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
359 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT AND EAST
CENTRAL NEW YORK EXCEPT FOR DUTCHESS COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED FOR IN THE FOLLOWING COUNTIES IN NEW
YORK...ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON..HERKIMER...
MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...
ULSTER...WARREN AND WASHINGTON. AND IN SOUTHERN
VERMONT...BENNINGTON AND WINDHAM COUNTIES.

CTZ001-013-MAZ001-025-NYZ065-066-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN DUTCHESS-
359 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...BERKSHIRE AND
LITCHFIELD COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON INTO THE EARLY EVENING AHEAD AND ALONG A COLD FRONT. THE
MAIN SEVERE THUNDERSTORM THREATS WILL BE DAMAGING WIND GUSTS IN
EXCESS OF 58 MPH...AND LARGE HAIL GREATER THREE QUARTERS OF AN INCH
IN DIAMETER. THE THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 3, 2:32 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT FRI AUG 3 2007

NYZ042-032000-
NORTHERN WARREN NY-
332 PM EDT FRI AUG 3 2007

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES WEST OF
NORTH CREEK...OR ABOUT 8 MILES SOUTHEAST OF INDIAN LAKE...AND MOVING
EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH CREEK BY 350 PM EDT
JOHNSBURG BY 355 PM EDT
7 MILES WEST OF CHESTERTOWN BY 400 PM EDT

OKEEFE/KOLECI
Local storm report, Aug 3, 2:48 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             EAST GREENBUSH          42.59N 73.70W
08/03/2007  E0.88 INCH       RENSSELAER         NY   TRAINED SPOTTER

            AT RPI TECH PARK

&&
Local storm report, Aug 3, 2:57 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             LONG LAKE               43.97N 74.42W
08/03/2007  E0.88 INCH       HAMILTON           NY   PUBLIC

            AT FORKED LAKE PUBLIC CAMPGROUND

&&
Local storm report, Aug 3, 3:26 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             BERLIN                  42.70N 73.38W
08/03/2007  E0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

            AT GRAFTON LAKE STATE PARK

&&
Local storm report, Aug 3, 3:38 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             RAQUETTE LAKE           43.81N 74.66W
08/03/2007  M1.00 INCH       HAMILTON           NY   PUBLIC

            NORTH SHORE OF RAQUETTE LAKE

0428 PM     HAIL             S BUSKIRK               42.95N 73.43W
08/03/2007  E0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0435 PM     HAIL             BRUNSWICK               42.74N 73.56W
08/03/2007  E1.00 INCH       RENSSELAER         NY   NWS EMPLOYEE

&&
Special weather statement, Aug 3, 3:43 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT FRI AUG 3 2007

NYZ066-032130-
EASTERN DUTCHESS NY-
443 PM EDT FRI AUG 3 2007

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED NEAR PAWLING...AND MOVING EAST AT
15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WINGDALE BY 500 PM EDT

JPV

The radar

The Albany radar (KENX), 85 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Bennington

When
August 3, 3:44 PM EST
Where
Bennington County, 0.51 mi E of Shaftsbury
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
43.000, -73.190

Ping pong size hail was reported in Shaftsbury.

Thunderstorm Wind, Bennington

When
August 3, 4:00 PM EST
Where
Bennington County, 0.86 mi SE of Bennington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.870, -73.190

Numerous trees and wires were reported down in Bennington.

Lightning, Windham

When
August 3, 4:40 PM EST
Where
Windham County, Brattleboro
Property damage
$250,000
Reported by
Newspaper
Coordinates
42.850, -72.570

Lightning struck the steeple of a church in Brattleboro, at the corner of Main and Grove streets. The damaged area of the steeple was approximately 25 feet tall, and 4 feet wide. Estimated monetary damages from the lightning strike is around $250,000.

Hail, Windham

When
August 3, 4:44 PM EST
Where
Windham County, Guilford
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.820, -72.580

Penny size hail was reported in Guilford.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52806, 52808, 52818, 52811.